Diabetes Home > Bydureon Overdose
Because no overdoses on Bydureon (extended-release exenatide) have been reported, it is not known exactly what to expect if someone uses too much of this drug. However, overdoses on the short-acting version have caused problems like severe nausea, severe vomiting, and dangerously low blood sugar levels. If treatment is needed for the overdose, it will likely involve treating any symptoms that occur.
Can You Use Too Much Bydureon?Bydureon™ (extended-release exenatide) is a prescription medication used for the treatment of type 2 diabetes. It is normally taken by injection once a week. As with any medication, it is possible to use too much Bydureon.
The specific effects of an overdose would likely vary, depending on a number of factors, including the Bydureon dosage and whether it was combined with any other medications or substances.
Effects of an OverdoseThere were no overdoses during clinical studies with Bydureon. However, the likely effects of an overdose can be assumed, based on the known overdose effects of Byetta® (the short-acting version of Bydureon). These problems include:
- Severe nausea
- Severe vomiting
- Rapidly decreasing blood sugar levels, sometimes leading to dangerously low blood sugar (hypoglycemia).
Treating a Bydureon OverdoseIt is unknown how best to treat a Bydureon overdose. Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for someone who takes too much Bydureon may include:
- Fluids through an intravenous line (IV)
- A sugar (glucose) solution to increase blood sugar
- Careful monitoring of the heart and blood pressure
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you have used too much of this medication.